Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Kansas City, MO

March 31, 201413 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Mar 31, 2014, 4:05 AM CDT for 13 counties in Missouri; 7 counties in Kansas. It took effect at Mar 31, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 31, 2014, 12:00 PM CDT
Expired
Mar 31, 2014, 6:51 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS83 KEAX 310905
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CDT MON MAR 31 2014

...CRITICAL FIRE DANGER EXPECTED ACROSS WESTERN MISSOURI AND EASTERN
KANSAS THIS AFTERNOON...

.CLOUD COVER AND INCREASING MOISTURE WILL KEEP FIRE DANGER AND WINDS
BELOW CRITICAL LEVELS THIS MORNING. HOWEVER...CONDITIONS ARE EXPECTED
TO CHANGE RAPIDLY BY EARLY AFTERNOON WITH THE PASSAGE OF A SURFACE
DRYLINE ACROSS NORTHWEST MISSOURI. A SUBTLE SHIFT OF WINDS INTO THE
SOUTHWEST WILL ALLOW SKIES TO CLEAR AND RELATIVE HUMIDITY VALUES TO
PLUMMET. WINDS ACROSS FAR NORTHEASTERN KANSAS AND NORTHWESTERN
MISSOURI WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45
MPH. RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL TO AROUND 20 PERCENT
THIS AFTERNOON...WITH PREXISTING DRY FUELS AND CURED GRASSES RESULTING
IN EXTREME FIRE BEHAVIOR. 

KSZ025-057-060-102>105-MOZ001>005-011>013-020-021-028-029-037-
311715-
/O.NEW.KEAX.FW.W.0012.140331T1700Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-
405 AM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...
002...003...004...005...011...012...013...020...021...025...028...
029...037...057...060...102...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY...WHICH
IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER 
  ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE 
  WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY AND FIRE 
  WEATHER ZONE 037 JACKSON.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...RED FLAG CONDITIONS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS
  NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS EARLY THIS
  AFTERNOON...WITH CONDITIONS GRADUALLY SPREADING SOUTH AND EAST WITH
  THE PASSAGE OF A SURFACE DRYLINE. 

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...HIGH TEMPERATURES WILL REACH THE LOWER TO MIDDLE
  70S.

* LIGHTNING...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT
  NO PRECIPITATION IS EXPECTED WITH THE DEVELOPMENT OF RED FLAG
  CONDITIONS. 

* IMPACTS...RAPID WILDFIRE SPREAD TOWARD THE NORTHEAST IS POSSIBLE
  THIS AFTERNOON WITHIN THE RED FLAG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BOOKBINDER
3 follow-up statements
267 
WWUS83 KEAX 311653
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 AM CDT MON MAR 31 2014

...CRITICAL FIRE DANGER EXPECTED ACROSS WESTERN MISSOURI AND
EASTERN KANSAS THIS AFTERNOON...

.CONDITIONS ARE STILL EXPECTED TO DRY OUT RAPIDLY BY EARLY AFTERNOON.
SOUTHWEST WINDS WILL ALLOW SKIES TO CLEAR AND RELATIVE HUMIDITY
VALUES TO DROP TO BETWEEN 20 AND 25 PERCENT. WINDS ACROSS FAR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI WILL INCREASE TO
BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WITH PREEXISTING DRY
FUELS AND CURED GRASSES THE WEATHER CONDITIONS WILL RESULT IN EXTREME
FIRE BEHAVIOR. LATER THIS EVENING WINDS WILL SHIFT TO THE WEST...THEN
TO THE NORTHWEST AROUND 15 TO 25 MPH BY MIDNIGHT. 

KSZ025-057-060-102>105-MOZ001>005-011>013-020-021-028-029-037-
010000-
/O.CON.KEAX.FW.W.0012.140331T1700Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-
1153 AM CDT MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...
002...003...004...005...011...012...013...020...021...025...028...
029...037...057...060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER 
  ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE 
  WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY AND FIRE 
  WEATHER ZONE 037 JACKSON.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...RED FLAG CONDITIONS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS
  NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THROUGH THE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...HIGH TEMPERATURES WILL REACH THE MIDDLE TO UPPER 70S.

* LIGHTNING...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING... BUT
  LITTLE TO NO PRECIPITATION IS EXPECTED WITH THE DEVELOPMENT OF RED
  FLAG CONDITIONS.

* IMPACTS...RAPID WILDFIRE SPREAD TOWARD THE NORTHEAST IS 
  POSSIBLE THIS AFTERNOON WITHIN THE RED FLAG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
709 
WWUS83 KEAX 312102
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT MON MAR 31 2014

...CRITICAL FIRE DANGER EXPECTED ACROSS WESTERN MISSOURI AND
EASTERN KANSAS THIS AFTERNOON...

.CONDITIONS ARE STILL EXPECTED TO REMAIN DRY THIS AFTERNOON AND THIS
EVENING. SOUTHWEST WINDS WILL ALLOW SKIES TO CLEAR AND RELATIVE
HUMIDITY VALUES TO DROP TO BETWEEN 20 AND 25 PERCENT. WINDS ACROSS
FAR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI WILL INCREASE TO
BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WITH PREEXISTING DRY
FUELS AND CURED GRASSES THE WEATHER CONDITIONS WILL RESULT IN EXTREME
FIRE BEHAVIOR. LATER THIS EVENING WINDS WILL SHIFT TO THE WEST...THEN
TO THE NORTHWEST AROUND 15 TO 25 MPH BY MIDNIGHT.

KSZ025-057-060-102>105-MOZ001>005-011>013-020-021-028-029-037-
010000-
/O.CON.KEAX.FW.W.0012.000000T0000Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-
402 PM CDT MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...
002...003...004...005...011...012...013...020...021...025...028...
029...037...057...060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER 
  ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE 
  WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY AND FIRE 
  WEATHER ZONE 037 JACKSON.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...RED FLAG CONDITIONS ARE EXPECTED TO RAPIDLY DEVELOP 
  ACROSS NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THROUGH 
  THE AFTERNOON. 

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...HIGH TEMPERATURES WILL REACH THE MIDDLE TO 
  UPPER 70S.

* LIGHTNING...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...
   BUT LITTLE TO NO PRECIPITATION IS EXPECTED WITH THE 
  DEVELOPMENT OF RED FLAG CONDITIONS. 

* IMPACTS...RAPID WILDFIRE SPREAD TOWARD THE NORTHEAST IS 
  POSSIBLE THIS AFTERNOON WITHIN THE RED FLAG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
546 
WWUS83 KEAX 312351
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT MON MAR 31 2014


KSZ025-057-060-102>105-MOZ001>005-011>013-020-021-028-029-037-
010100-
/O.CAN.KEAX.FW.W.0012.000000T0000Z-140401T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON-
651 PM CDT MON MAR 31 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 001...
002...003...004...005...011...012...013...020...021...025...
028...029...037...057...060...102...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE RED FLAG WARNING.

TEMPERATES WILL CONTINUE TO FALL BEHIND A COLD FRONT THAT SWEPT
THROUGH EASTERN KANSAS AND WESTERN MISSOURI THIS AFTERNOON. THIS WILL
ALLOW HUMIDITY LEVELS TO RAPIDLY RECOVER THIS EVENING BRINGING THE
RED FLAG EVENT TO AN END. BUT...CONTINUED STRONG AND GUSTY WINDS
AFTER SUNSET WILL KEEP THE THREAT OF FLAIR UPS FROM ANY FIRES TODAY
GOING WELL INTO THE OVERNIGHT HOURS. 

$$

CUTTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:39 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 30, 11:39 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT Sun Mar 30 2014

.DISCUSSION...
Issued at 407 PM CDT SUN MAR 30 2014

Strong surface pressure gradient has set up across the entire
forecast area between a developing and deepening surface trough over
the eastern Rockies and far western High Plains. In response to the
trough off to the west and a departing surface ridge to the E/SE of
the forecast area southerly winds between 20 and 30 mph, with gusts
approaching 40 mph. The fire weather threat has been on the increase
through the day, and has surpassed all earlier expectations, in that
surface conditions turned out to be much drier with deeper mixing.
The highlights of the fire weather forecast for the remainder of the
day will be covered in the fire weather discussion below. Expect
skies to remain mostly clear with passing mid to upper level clouds,
with dry conditions persisting through the rest of the day.

For tonight a strong low level jet will nose into the area bringing
with it an influx of low level moisture. Good isentropic lift,
mainly along the 305K surface will lead to some low level ascent
within the warm air advection regime. The result will be a period of
isolated to scattered showers early Monday morning, likely in the
12z to 18z time frame. Elevated instability will be present, however
it looks to be somewhat meager, likely around a couple hundred J/kg.
This meager amount of instability could result in a few
thunderstorms within the scattered shower activity. The mid level
trough, which will help in the shower development will push to the
E/NE through the day on Monday, with the axis of the trough clearing
the area by Monday afternoon, thus ending the chances for rain by
Monday evening. The leading edge of the surface ridge will then nose
into the area from the northwest, bringing a cold front through the
area with it. The good news for those fans of warm, spring weather
is that the cold front has been a touch slower with each run of the
models, so at this point it appears that all of the forecast area
will remain in the pre-frontal warm sector through most of the day,
yielding temperatures back in the 70s for most of the area on
Monday.

By Tuesday the cold front will have traversed the area, bringing a
rather dramatic cool down. Expect lows on Tuesday morning to be near
freezing, with highs on Tuesday afternoon only reaching the lower to
middle 50s as the cooler air settles into the area. Tuesday will
likely end the docile period of the forecast as active weather then
ramps up for the middle to latter half of the week.

Both the ECMWF and the GFS are in agreement, with some not so subtle
differences, in a large trough digging into the western CONUS by the
middle part of the week. In response to the mid level trough a
surface trough will likely form on the eastern side of the Rockies,
which will open up the Gulf of Mexico to onshore moist advection.
Where the question marks come in for the middle part of the week is
how fast the mid level wave ejects into the Plains and how far north
the low level moisture and more importantly the surface warm front
can reach before the trough eventually ejects out. The faster
solution presented by the ECMWF would indicate that the warm front
would get held up along or just south of Interstate 70, leaving only
a small portion of the CWA in the warm sector. Elevated
thunderstorms north of the boundary certainly look favorable
regardless of the warm front position, however the extent and
magnitude of any potential severe weather will depend on where that
warm front sets up. Given the faster solution of the ECMWF it
appears that the trough will eject through the area early in the day
on Thursday, which would be timed a bit wrong for well organized
convective activity. The GFS would indicate a bit of a slower
solution. The warm front still seems to stall a bit over the I-70
corridor, but the slower ejection of the main trough would keep the
southern half of the CWA in the warm sector through both Wednesday
and Thursday. Obviously, many details will shake out over the
remaining days before Wednesday, but felt that the overall scenario
would paint a favorable scenario for at least one or more periods of
strong to severe thunderstorms for the middle part of next week.

Both models clear the moisture out of the area as the wave moves to
the east and a cold front scours out all the moisture. Gulf of
Mexico return flow behind the surface ridge recommences by the
weekend, increasing the chances for rain for Sat and Sun.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1136 PM CDT SUN MAR 30 2014

Strong winds will persist through the overnight hours ahead of a cold
front that will sweep through the terminals mid-day Monday. Winds
will veer quickly to the west behind the front but remain rather
strong and gusty. Scattered showers and thunderstorms may develop in
the vicinity of the terminals early Monday morning ahead of the
front, but currently storm bases look to be at 4KFT or higher, so
have kept VFR conditions prevailing. There is some potential for
redevelopment of storms later in the day, but currently said
redevelopment is expected to occur to the east of the terminals.

&&

.FIRE WEATHER...
ISSUED AT 402 PM CDT SUN MAR 30 2014

Expect southwesterly winds to persist through the day on Monday,
similarly to Sunday. Winds will be sustained in the 15 to 25 mph
range with gusts up to 35 mph. Early morning showers will be possible
across most of the area, but expect that threat to be into central
and eastern Missouri by the early afternoon to early evening hours.
Late afternoon on Monday expect a rather dramatic wind shift, as
southwesterly winds will likely switch to northwesterly winds at 15
to 25 mph by Monday evening. With better moisture moving into the
area expect Monday's RH values to be a bit higher than Sunday's as
current forecast RH values will be in the 30 to 40 percent range
across most of the area. The far western zones, closest to the
Missouri River may see RH values drop to around 20 to 30 percent.
Will continue to monitor the fire weather threat for Monday, but at
this point will hold off on any fire weather headlines.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Cutter
FIRE WEATHER...Leighton
Hazardous weather outlook, Mar 30, 2:59 PM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT SUN MAR 30 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311600-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
259 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING AND A WINDY ADVISORY HAVE BEEN POSTED FOR PARTS
OF THE REGION FROM NOON THROUGH 7 PM FOR STRONG WINDS AND CRITICAL
FIRE DANGER.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND POSSIBLE
AGAIN DURING THE LATE AFTERNOON. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX- EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:54 AM CDTWind AdvisoryEAXAndrew, Atchison, Buchanan, Caldwell, Cass, Clay and 11 more18 hr

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.